Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2004, 10:24 PM CDT for Montgomery County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 10:24 PM CDT (03:24 UTC)
- Expired
- May 30, 2004, 11:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 9:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WUUS54 KOHX 310324 SVRBNA TNC125-310415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1024 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE * UNTIL 1115 PM CDT * AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN NORTHEASTERN MONTGOMERY COUNTY BY 1040 PM CDT A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE. ESPECIALLY IF YOU LIVE IN A MOBILE HOME. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR TENNESSEE. LAT...LON 3654 8756 3641 8740 3671 8696 3685 8715 $$ END/JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:50 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 30, 8:50 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT SUN MAY 30 2004 .DISCUSSION... TONIGHT...SEVERE WEATHER IS BEARING DOWN ON THE MID STATE AS TO OUR WEST MEM AND PAH WFOS HAVE ALREADY ISSUED NUMEROUS SVR AND TOR WARNINGS. AS A COLD FRONT CURRENTLY LOCATED OVER CENTRAL MISSOURI AND NORTHERN ARKANSAS ADVANCES EASTWARD TOWARDS THE MID STATE...A SQUALL LINE OF SVR THUNDERSTORMS OUT AHEAD OF THE FRONT WILL ENTER EXTREME NORTHWEST MIDDLE TENNESSEE AROUND 10 PM...INTO THE BNA AREA SHORTLY AFTER MIDNIGHT AND THE THUNDERSTORMS ACTIVITY WILL LEAVE THE CUMBERLAND PLATEAU REGION AROUND 9 AM MONDAY MORNING. EXPECT TO UPDATE THE ZONE PACKAGE LATER TONIGHT TO ADD WATCHES FOR SEVERE WEATHER. A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. TONIGHT AND EARLY THIS MORNING IN THE HEAVIER STORMS SECTIONS OF THE MID STATE COULD SEE AMOUNTS OF OVER TWO INCHES AND SOME LOCATIONS RECEIVING OVER THREE INCHES OF PRECIPITATION. AT THIS TIME NO CHANGES TO PREVIOUS FORECAST PACKAGE. && .BNA WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT AND EARLY MONDAY. && 31
Hazardous weather outlook, May 30, 12:46 PM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CDT SUN MAY 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-311030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1246 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP UPPER TROUGH WILL SWING THROUGH THE REGION TONIGHT AND EARLY MONDAY MORNING WHILE TAKING ON NEGATIVE TILT. A BAND OF SOUTHWESTERLY 60 MPH WINDS AT THE MID LEVELS WILL SPREAD ACROSS NORTHERN ARKANSAS THIS AFTERNOON...AND ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS TONIGHT. AT HIGHER LEVELS...THE PATTERN IS EXPECTED TO BECOME INCREASINGLY DIFFLUENT. A SEVERE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...THEN MOVE EAST INTO MIDDLE TENNESSEE OVERNIGHT. THE MAIN PROBLEMS FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURSTS WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONGOING SEVERE WEATHER IS LIKELY EARLY MONDAY MORNING. MONDAY AFTERNOON THROUGH SATURDAY THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SUNDAY NIGHT. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 60 min |
| May 30, 9:48 PM CDT | Tornado Warning | OHX | Benton, Hickman, Humphreys, Perry | 27 min |
| May 30, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 50 min |
| May 30, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 37 min |
| May 30, 10:19 PM CDT | Tornado Warning | OHX | Hickman, Perry | 26 min |
| May 30, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 38 min |
| May 30, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 20 min |
| May 30, 10:45 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 30 min |
| May 30, 11:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 39 min |
| May 30, 11:34 PM CDT | Tornado Warning | OHX | Davidson, Wilson | 26 min |
| May 30, 11:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 50 min |
| May 30, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lawrence, Lewis, Maury and 3 more | 40 min |
| May 30, 11:54 PM CDT | Flash Flood Warning | OHX | Davidson, Wilson | 2 hr |
| May 30, 11:55 PM CDT | Flash Flood Warning | OHX | Humphreys | 4 hr |
| May 30, 11:55 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| May 31, 12:16 AM CDT | Flash Flood Warning | OHX | Dickson | 4 hr |
| May 31, 12:23 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Giles, Lawrence and 6 more | 37 min |
| May 31, 12:27 AM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 33 min |
| May 31, 12:39 AM CDT | Tornado Warning | OHX | Giles | 21 min |
| May 31, 12:47 AM CDT | Flash Flood Warning | OHX | Hickman | 4 hr |
| May 31, 1:02 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 5 more | 43 min |
| May 31, 1:10 AM CDT | Flash Flood Warning | OHX | Rutherford | 4 hr |
| May 31, 1:19 AM CDT | Tornado Warning | OHX | Bedford, Coffee | 26 min |
| May 31, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Fentress, Grundy, Overton, Putnam and 3 more | 47 min |
| May 31, 1:49 AM CDT | Tornado Warning | OHX | Grundy | 26 min |
| May 31, 1:55 AM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 4 hr |
| May 31, 2:10 AM CDT | Flash Flood Warning | OHX | Overton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.